What Happens when You Discontinue Use of Juvederm XL?
Doctor Answers (8)
What happens after....
You wrinkles and creases should go back again to baseline (original problem) as the material fades away. It could take from 8 months to a year.
Why would anyone want to stop looking better?...but if you want to stop treatment...no problem
the material slowly disappears while most of the benefits gradually fade...there's a tiny amount of collagen growth that appears to accompany treatment, this stays but it's probably not clinically apparent when you look at your skin...overall...your skin goes back to what it looked like before you had your injections...no better but certainly no worse...
When one discontinues using Juvederm, the product will be slowly reabsorbed by the body. Wrinkles will slowly reappear and lips will gradually go back tot their original size.
For people looking for a longer lasting result people will often elect fat grafting for a permanent result.
Web reference: http://www.michaellawmd.com/restylane.html
You might also like...
What Happens When I Stop Using Juvederm?
We have in the past fielded a similar question from a patient that thought they might look worse than when they started using Juvederm if and when they stopped. Juvederm has not been on the market for that long so even patients using it since it's introduction should not look any different than they looked before starting it.
If anything, the patient may look better if they had used Juvederm continuously for a several year period. The reason is that Hyaluronic acid fillers have been shown to help the body produce new and healthy skin tissue near and around the injections so continued use has an added benefit besides just the cosmetic look. It does stimulate a biological response in the skin that leads to healthy tissue development.
Web reference: http://www.celibre.com/juvederm.aspx
If you decide to discontinue fillers, the wrinkles and depressions will reappear. Patients often think they look worse, but they probably are the same as before in the majority of cases.
Discontinuing use of Juvederm XL
The wrinkles return is the obvious answer. Are you looking for something else? Please discuss these issue with your expert injecting doctor.
From MIAMI DR. B
No problems when stopping Juvederm
Regardless of filler, Juverderm Ultra, Juvederm Ultraplus, Juvederm Ultra XC, Restylane L, etc., you're no worse off when stopping the filler than when you began. After all the filler wears off in a year or so, the area is not deeper than it was. In fact, there may be some of your own collagen that was formed by the healing after the procedure as proven in studies, so that you may even have a long term benefit when no longer continuing to have the filler injected.
I am not sure what you are asking here. Basically if you stop using a filler then over several months to a year as the filler is metabolized the fullness will go away. All fillers stimulate collagen to a varying extent, so there is a possibility that the wrinkles will not be as bad as before you started using the filler. Good luck.
Web reference: http://www.ShaferPlasticSurgery.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.